Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 26, NWS Flagstaff, AZ

May 25, 2017Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 25, 2017, 3:12 PM MST for Apache County, Navajo County, Arizona. It took effect at May 26, 2017, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 25, 2017, 3:12 PM MST (22:12 UTC)
In effect from
May 26, 2017, 8:00 AM MST
Expired
May 26, 2017, 8:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2017-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2017-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3270 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS75 KFGZ 252212
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
312 PM MST Thu May 25 2017

AZZ014-017-261200-
/O.NEW.KFGZ.WI.Y.0026.170526T1900Z-170527T0300Z/
/O.CON.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
312 PM MST Thu May 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST FRIDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon to 8 PM MST Friday. 

* TIMING...Winds will remain strong and gusty through this
  evening, gradually decreasing after sunset. Winds will increase
  again by noon MST Friday.

* WINDS...Sustained west to southwest winds of 25 to 35 mph with
  gusts of 40 to 50 mph are expected through the early evening
  hours. On Friday, southwest winds 25 to 30 mph with gusts up to
  40 mph are expected.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>007-009>013-015-016-039-040-260300-
/O.CON.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
312 PM MST Thu May 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...Winds will remain strong and gusty through this 
  evening, gradually decreasing after sunset. 

* WINDS...Sustained west to southwest winds of 20 to 35 mph with 
  gusts of 40 to 50 mph are expected through the early evening 
  hours.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
5 follow-up statements
037 
WWUS75 KFGZ 260259
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
759 PM MST Thu May 25 2017

AZZ014-017-260400-
/O.EXP.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/
/O.CON.KFGZ.WI.Y.0026.170526T1900Z-170527T0300Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
759 PM MST Thu May 25 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY...

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon to 8 PM MST Friday.

* TIMING... Wind speeds will increase again by noon MST Friday. 

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. 

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather 
information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>007-009>013-015-016-039-040-260400-
/O.EXP.KFGZ.WI.Y.0025.000000T0000Z-170526T0300Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
759 PM MST Thu May 25 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Todays Wind Advisory will expire at 8 PM MST this evening.

$$
575 
WWUS75 KFGZ 260328
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
828 PM MST Thu May 25 2017


AZZ014-017-261200-
/O.EXT.KFGZ.WI.Y.0026.170526T1500Z-170527T0300Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
828 PM MST Thu May 25 2017

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon to 8 PM MST Friday.

* TIMING... Wind speeds will increase by mid morning Friday.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather
information is on the web at www.weather.gov/flagstaff.

&&

$$
586 
WWUS75 KFGZ 261023
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
323 AM MST Fri May 26 2017

AZZ014-017-270300-
/O.CON.KFGZ.WI.Y.0026.170526T1500Z-170527T0300Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
323 AM MST Fri May 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* TIMING... Wind speeds will increase by mid morning today.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather
information is on the web at www.weather.gov/flagstaff.

&&

$$
728 
WWUS75 KFGZ 261631
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
931 AM MST Fri May 26 2017

AZZ014-017-270300-
/O.CON.KFGZ.WI.Y.0026.000000T0000Z-170527T0300Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
931 AM MST Fri May 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING... Gusty winds will continue through early this evening.

* WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph.
  Locally stronger wind gusts are likely just north of the White 
  Mountains near Springerville.

* IMPACTS...Gusty winds will make travel in high profile 
  vehicles difficult. Strong winds may result in areas of 
  blowing dust and reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather
information is on the web at www.weather.gov/flagstaff.

&&

$$
194 
WWUS75 KFGZ 270251
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
751 PM MST Fri May 26 2017


AZZ014-017-270400-
/O.EXP.KFGZ.WI.Y.0026.000000T0000Z-170527T0300Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
751 PM MST Fri May 26 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Observed wind speeds have decreased below advisory level
thresholds. As a result, the Wind Advisory will expire this 
evening at 8 pm.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 25, 9:13 AM MST, 5 hours 59 minutes earlier.

Area forecast discussion, May 25, 9:13 AM MST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
913 AM MST Thu May 25 2017

.SYNOPSIS...Windy and relatively cooler conditions are forecast
across northern Arizona from Thursday through Friday. Lighter
winds and a warming trend are in the cards for the weekend as high
pressure builds in from the west.

&&

.UPDATE...No real changes expected in the going forecast today
with dry and windy conditions developing late this morning and
lasting through early evening. The Wind Advisory and Red Flag
Warning will go into affect at 11 am MST. Made minor tweaks to
account for some mid to higher level cloud cover streaming over
the White Mountains this morning. No other updates planned.

&&

.PREV DISCUSSION /238 AM MST/...Warm, dry, and windy conditions
will develop today as a tightening pressure gradient develops over
Northern Arizona. This is due to a low pressure trough moving
across the Northern Rockies. This will cause an increase in winds
over the region with the strongest winds occurring during peak
mixing between 11 am and 8 pm today when momentum transport will
be at its highest efficiency.

Due to these gusty winds and low RH values a wind advisory has
and a red flag warning remain in effect for this time period.

As the ridge to the southeast and the low pressure trough to the
distant north move off to the east, the pressure gradient will
weaken as will winds aloft. A shortwave trough will move through
the Great Basin Friday, but chances for precipitation over
Northern Arizona appears to be minimal with the best chances along
the Utah Arizona border Saturday afternoon.

A large scale ridge across the Pacific Coast will slowly move
inland and is expected to dominate the weather scene through the
first half of next week. Some weak instability due to a shortwave
along the leading edge of the ridge could create showers across
the higher terrain Tuesday through Thursday especially in the
afternoon hours. with warm dry conditions as this ridge builds
into the region. Highs should be near seasonal averages through
the bulk of next week.

&&

.AVIATION...For the 18Z package...VFR conditions will continue
over northern Arizona for the next 24 hours. Southwesterly surface
winds will gust to around 35 knots over KFLG-KGCN-KINW this
afternoon. Wind gusts to around 30 knots are forecast for KPRC-KPGA-
KSEZ this afternoon. Winds will decrease again after 02-03Z.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A dry and warm weather pattern will continue
today. West-southwest winds increase this morning with areas of
critical fire weather conditions between 11 AM and 8 PM.  Windy
coniditons will continue on Friday with additional cooling. Critical
conditions will be possible again Friday east of a Payson-Flagstaff-
Page line.

Saturday through Monday...Warmer condtions are in store for the the
Memorial Day Weekend with less wind.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 8 PM MST
this evening FOR AZZ104>107-109>117-139-140.

Wind Advisory until 8 PM MST this evening FOR AZZ004>007-009>017-
039-040.

&&

PUBLIC...MCT/Suk
AVIATION...TM
FIRE WEATHER...TM

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, May 25, 2:39 AM MST, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Flagstaff AZ
239 AM MST Thu May 25 2017

AZZ004>007-009>017-039-040-260330-
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
239 AM MST Thu May 25 2017

This Hazardous Weather Outlook is for portions of north central
Arizona...northeast Arizona and west central Arizona.

.DAY ONE...Tonight

Wind speeds will increase through the end of the work week.
These increased winds will combine with low humidity to produce
areas of critical fire weather conditions across north central and
eastern Arizona Thursday afternoon, and a Wind Advisory and a Red
Flag Warning have been issued for Coconino, Apache, and Navajo
counties. Both the advisory and the warning are from 11 AM
through 8 PM MST Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Near critical fire weather conditions may be possible again
Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:15 PM MSTRed Flag WarningFGZApache, Coconino, Navajo29 hr

Nearby

Wind Advisories in Arizona, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.